MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82087-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Transient Ischemic Attack (2109); Weakness (2145)
Date of Event 08/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of transient ischemic attack (tia) and weakness are listed in the xact instructions for use as known potential adverse effects associated with carotid stents and embolic protection systems.Based on the case information, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.The additional hospitalization was related to case circumstances.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the xact stent was successfully implanted in the internal carotid artery and the filter was successfully used and removed.There was a lesion distal to the stent that the physician decided not to treat as it was more narrow and the flow was fine.Later, while the patient was eating lunch, they began to experience symptoms of a trans-ischemic attack (tia) with weakness on the right side.A ct scan was performed but no other treatment was performed and the symptoms were improving.The patient was moved to the intensive care unit.The symptoms totally resolved within 24 hours.The physician noted that it was likely not due to the stent.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10466620
Report Number2024168-2020-07210
Device Sequence Number19605920
Product Code NIM
UDI-Device Identifier08717648010231
UDI-Public08717648010231
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number82087-01
Device Catalogue Number82087-01
Device Lot Number9081261
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age67 YR
Patient Weight134